Posterior reversible encephalopathy syndrome: After heart transplantation: Diagnosis and immunosuppressive therapy

Academic Article

Abstract

  • Posterior reversible encephalopathy syndrome, an infrequent neurotoxicity associated with the use of tacrolimus, was first described in 1996, as a reversible syndrome manifested by headache, altered mental function, seizures, and visual disturbances. We describe the case of a 37-year-old woman who developed neurologic symptoms consistent with encephalopathy after treatment with tacrolimus, which was prescribed to maintain immunosuppression after orthotopic heart transplantation. This report also discusses the imaging methods used in the diagnosis of posterior reversible encephalopathy and highlights the difficulty of maintaining immunosuppression and managing medication-related adverse effects, while taking into account the risk of acute rejection after transplantation.
  • Authors

    Published In

    Digital Object Identifier (doi)

    Author List

  • Kapoor A; Birks E; Lenneman A; McCants K
  • Start Page

  • 205
  • End Page

  • 208
  • Volume

  • 44
  • Issue

  • 3